• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Crohn's Disease and Erectile Dysfunction

Hey guys,

I came across the site tonight and was floored by the amount of information. Looking for some help to make sense of it all and dial in a game plan for myself. A little about me...

Earlier this year, I was diagnosed with fistulizing Crohn's disease in my terminal ileum. Crohn's is an autoimmune disease where there is chronic inflammation in the GI tract. I have had stomach issues since I was around 14 with symptoms including persistent diarrhea, blood in stool, perianal abscesses, fistula, fissures. You get the point...There are days that are incredibly painful, days where I feel tired, and days where I feel anxious about what the future holds. I am only twenty one, and I understand that I won't have the quality of life that healthy individuals have.

I have also dealt with depression/anxiety my entire life. I have been off and on anti depressants since I was nine years old. The anti depressants work wonders for my mood, but have definitely caused the well-publicized sexual problems. I have tried to go off multiple times, but the problem seems to be biological, and I become depressed again. So I will be on them for the foreseeable future. Weaning off them is off the table at this point. Sometimes it's like I'm choosing my mental health or my sex drive. It's a difficult thing to deal with for someone so young.

I recently started taking Remicade (a TNF-alpha inhibitor) to treat Crohn's. For those unfamiliar, the drug is administered intravenously 3 times in 6 weeks (loading doses) and then once every eight weeks. For a week after my first dosage, I had the best erections I have had since the last time I was off anti-depressants. I had the second dosage, and same thing...a week of pure erectional bliss lol.

Unfortunately, the drug seems to be wearing off. Symptoms of my Crohn's have been coming back and I have two weeks until my next infusion. My erections have been getting weaker and weaker. I am really afraid of building up antibodies to the drug, because it has been so helpful in treating my erectile dysfunction and my Crohn's.

It seems that the primary cause of my ED at this point is related to inflammation. Possibly when my TNF-a levels were lower it increased my testosterone...It's a mystery to me. There are so many factors at play.

I was wondering if you all had any recommendations as to which diet and/or supplements would be most helpful for someone in my position. I have read that Turmeric, Omega 3, Magnesium, and COQ10 have been effective in lowering inflammation. Does anyone have insight into the proper dosages? Anyone with experience in treating autoimmune disorder with diet?

Thanks
 
Welcome. Have you ever done a food diary to see which foods cause problems with your stomach? Also you might talk with the doctor who prescribed the antidepressants to see if there is an alternative that won't cause ED.
 
I have had this on and off myself but I don't take ant anti-depressants I have been taking magnesium lately and it has helped both my bowel and my other male related issues as well also I tried paleo diet a few years ago it also helped me for a bit
 
Welcome. Have you ever done a food diary to see which foods cause problems with your stomach? Also you might talk with the doctor who prescribed the antidepressants to see if there is an alternative that won't cause ED.
Not yet. Yep, going to appointment.
 
Hello there, unfortunately i have Crohn's Disease and i want to know if Viagra really help me with the disease because i know someone who also have Crohn's Disease and was taking viagra for it, but i also read online about someone experience ordered Viagra from https://e-surgery.com/product/tadalafil/ and he started feeling some pain in Prostate even without an erection, and had to visit the doctor for a check, after the tests he recommended him to stop using viagra, maybe the side effects is different and depends on the body, please i want to know it could help me or not.
 
Last edited:
Top